Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Can Synthroid create Nodules and hair loss? Side effects?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
Can Synthroid create Nodules??? And is a side effect of the medicine can it cause hair loss???
Posted Sat, 3 Aug 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 24 hours later
Thanks for writing to us.
synthyroid is a medicine given in cases of hypothyroidism.
chronic hair fall, thyroid nodule or enlarged throid gland is seen in cases of hypothyroidism.
So as such synthyroid does not induce such side effects.
if you are having hair fall, continue with your synthyroid medication, once the TSH level will normalise your hair fall would reduce too. To stimulate hair regrowth, you may start applying minoxidil solution 1 ml twice in a day( 2%).
Similarly with synthyroid use, the nodules in thyroid should shrink too. That would be seen once you get a throid scan done after being on therapy for few months.

Hope that answered your query.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor